# SDR CA031118009

- Difficulty date: October 25, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Relay
- Part number: VF465F11
- Condition: Stuck
- Location: Elevator Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) TRIM WAS STUCK IN NOSE UP. TRIM INDICATOR WAS NOT SHOWING FULL UP (ONE LIGHT FROM FULL UP IND), WHEN TRIM WAS SELECTED BY EITHER TRIM SWITCHES THERE WAS NO RESPONSE.  FOLLOWING MFG EMER PROCEDURES CHECK CB, (IN) AS THE TRIM MOVED TO FULL UP INDICATION AND WOULD NO LONGER MOVE. EMER PROCEDURES INDICATE THAT HIGHER FORCES CAN BE EXPECTED AND TO LAND AT NEAREST SUITABLE AIRPORT.  STUCK TRIM DID NOT PREVENT FULL DEFLECTION OF ELEVATOR CONTROL OTHER THAN HIGHER FORCES REQUIRED. AFTER SEVERAL HOURS IT WAS PINNED DOWN THAT TRIM SWITCHES WERE WIRED THROUGH TWO RELAYS. FOUND THAT DOWN RELAY WOULD STICK WHEN TRIM WAS SELECTED IN FULL UP POSITION.  REPLACED BOTH RELAYS AND THEN UNABLE TO FAIL SYS.
